Advertisement

Cardiovascular Drugs and Therapy

, Volume 19, Issue 6, pp 379–381 | Cite as

Statin-Related Muscle Complaints: An Underestimated Risk

  • Alberto Corsini
Editorial

Keywords

Public Health Muscle Complaint Underestimate Risk 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Grundy SM, Cleeman JI, Merz CN, et al. Implications of recent clinical trials for the national cholesterol education program adul treatment panel III guidelines. Circulation 2004;110:227–239.PubMedGoogle Scholar
  2. 2.
    Baigent C, Keech A, Kearney PM, et al. Cholesterol Treatment Trialists' (CTT) Collaborators. Efficacy and safety of cholesterol-lowering treatment: Prospective meta-analysis of data from 90,056 participants in 14 randomised trials of statins. Lancet 2005;366(9493):1267–1278.PubMedGoogle Scholar
  3. 3.
    Pasternak RC, Smith SC Jr, Bairey-Merz CN, et al. ACC/AHA/NHLBI clinical advisory on the use and safety of statins. J Am Coll Cardiol 2002;40(3):567–572.CrossRefPubMedGoogle Scholar
  4. 4.
    Bellosta S, Paoletti R, Corsini A. Safety of statins: Focus on clinical pharmacokinetics and drug interactions. Circulation 2004;109(23 Suppl 1):III50–III57.PubMedGoogle Scholar
  5. 5.
    Thompson PD, Clarkson P, Karas RH. Statin-associated myopathy. JAMA 2003;289(13):1681–1690.CrossRefPubMedGoogle Scholar
  6. 6.
    Corsini A. The safety of HMG-CoA reductase inhibitors in special populations at high cardiovascular risk. Cardiovasc Drugs Ther 2003;17(3):265–285.CrossRefPubMedGoogle Scholar
  7. 7.
    Rosenson RS. Current overview of statin-induced myopathy. Am J Med 2004;116(6):408–416.CrossRefPubMedGoogle Scholar
  8. 8.
    Ballantyne CM, Corsini A, Davidson MH, et al. Risk for myopathy with statin therapy in high-risk patients. Arch Intern Med 2003;163(5):553–564.CrossRefPubMedGoogle Scholar
  9. 9.
    Mukhtar RY, Reckless JP. Statin-induced myositis: A commonly encountered or rare side effect? Curr Opin Lipidol 2005;16(6):640–647.CrossRefPubMedGoogle Scholar
  10. 10.
    Graham DJ, Staffa JA, Shatin D, et al. Incidence of hospitalized rhabdomyolysis in patients treated with lipid-lowering drugs. JAMA 2004;292(21):2585–2590.CrossRefPubMedGoogle Scholar
  11. 11.
    Ucar M, Mjorndal T, Dahlqvist R. HMG-CoA reductase inhibitors and myotoxicity. Drug Saf 2000;22(6):441–457.CrossRefPubMedGoogle Scholar
  12. 12.
    Hamilton-Craig I. Statin-associated myopathy. Med J Aust 2001;175(9):486–489.PubMedGoogle Scholar
  13. 13.
    Franc S, Dejager S, Bruckert E, et al. A comprehensive description of muscle symptoms associated with lipid-lowering drugs. Cardiovasc Drugs Ther 2003;17(5–6):459–465.PubMedGoogle Scholar
  14. 14.
    Bruckert E, Hayem G, Dejager S, Yau C, Bégaud B. Mild to moderate muscular symptoms with high-dosage statin therapy in hyperlipidemic patients—The PRIMO study. Cardiovasc Drugs Ther 2006 (in press).Google Scholar
  15. 15.
    Voermans NC, Lammens M, Wevers RA, et al. Statin-disclosed acid maltase deficiency. J Intern Med 2005;258(2):196–197.CrossRefPubMedGoogle Scholar

Copyright information

© Springer Science + Business Media, Inc. 2006

Authors and Affiliations

  • Alberto Corsini
    • 1
  1. 1.Department of Pharmacological SciencesUniversity of MilanMilanoItaly

Personalised recommendations